Ohio, 2006Flood and Hail in Ohio, June 3 to 4, 2006
June 3 to 4, 2006 · NWS CLE · 7 events in 4 counties and zones
5 hail, 1 flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $15,000
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 3, 12:45 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 3, 12:45 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
145 AM EDT SAT JUN 3 2006
.AVIATION(06Z-06Z)...
SOME WRAP AROUND PCPN TRYING TO MOVE INTO THE EASTERN FORECAST AREA
DURING THE EARLY MORNING...SHOULD BE VFR AND JUST SHOWERS. IN THE
WESTERN AREAS WITH THE DECREASING CLOUDS AND LIGHT WINDS AND MOIST
AIRMASS FROM THE RAIN ON FRIDAY SOME MVFR TO IFR FOG. SHORT WAVES
WILL BE MOVING THROUGH DURING THE DAY TODAY CAUSING SHOWERS AND
THUNDERSTORMS. THE AIRMASS WILL BE MOIST AND UNSTABLE AND THE TIMING
TO ME IS THAT THINGS WILL DEVELOP QUICKLY AROUND NOON. LAPSE RATES
ARE IMPRESSIVE ESPECIALLY IN THE LOW LEVELS. HAIL SEEMS TO BE THE
MAIN THREAT THIS AFTERNOON. MOISTURE HANGS ON IN THE EASTERN PORTION
OF THE FORECAST AREA SATURDAY EVENING.
&&
.SHORT TERM(TONIGHT)...
UPR LOW DIGGING OVR AREA MAY PROVIDE ENUF INSTABILITY TO KP THREAT
FOR A FEW SHRA TNGT SO WONT ENTIRELY REMOVE SHRA CHC TNGT FOR AREAS
WHERE THE WIDESPREAD RAIN HAS ENDED. TSRA MOVG SSE TWD NW OH WL
LIKELY DISPT SHORTLY BUT A FEW OF THE LEFTOVR SHRA CUD LINGER LONG
ENUF TO BE NOTICEABLE SO NOT SURE HOW TO BEST WORD OVERNITE FCST TO
ACCOUNT FOR THIS. PROB WL SEE SOME FOG FORM BUT ADVECTION OF
SLIGHTLY DRIER AIR WITH THE LGT N WNDS SHUD WORK TO KP FOG IN CHECK.
&&
.SHORT TERM(TONIGHT THRU SUNDAY)...
FRONT JUST OFF TO THE SE OF THE FORECAST AREA THIS AFTERNOON WITH
UPR LVL S/W MOVING THRU PROVIDING A WIDESPREAD AREA OF SHOWERS ON
THE BACKSIDE OF THE FRONT ESPECILALLY OVER SERN AREAS. THE LOW
PRESSURE AND FRONT PUSH ON TOWARD THE EAST COAST OVERNIGHT AND THIS
WILL ALLOW SHOWERS TO DECREASE. WILL GO WITH LIKELY POPS EARLY IN
THE EAST THEN CHANCE POPS LATER ON...IN THE WEST WILL HAVE ONLY SLGT
CHC. ANOTHER S/W DROPING SE IN THE UPPER FLOW EVENTUALLY LEADS TO
CUT OFF LOW OVER OHIO BY TOMORROW EVENING REMIAN IN THE UPPER OH VLY
AREA THROUGH SUNDAY. INSTAB WILL BE HIGH ENOUGH FOR CHC OF SHOWERS
AND THUNDERSTORMS TOMORROW ESPCLY DURING THE AFTERNOON. WITH UPPER
LOW COLD LOW OVERHEAD AND ADEQUATE MOISTURE KEPT CHC SHOWERS GOING
FOR SATURDAY NIGHT AND SUNDAY.
&&
.LONG TERM(MON THRU FRI)...
UPPER LEVEL PATTERN WILL REMAIN AMPLIFIED THROUGH THE
PERIOD...GENERALLY WITH RIDGE OVER WESTERN PLAINS AND TROUGH OVER
GREAT LAKES AND NORTHEAST U.S.. MODELS DIFFER ON THE STRENGTH OF THE
EASTERN TROUGH WITH GFS NOT QUITE AS AMPLIFIED AND LITTLE MORE
PROGRESSIVE WITH THE TROUGH WHILE ECWMF MORE APMPLIFIED AND BRINGING
STRONGER CLOSED LOW FURTHER SOUTH INTO TROUGH AT THE END OF PERIOD.
FOLLOWING HPCS MANUAL PROGS FAIRLY CLOSELY WHICH CLOSE TO ENSEMBLE
MEAN. THE HIGH PRESSURE OVER THE AREA ON MONDAY MOVING OFF TO THE SE
ON TUESDAY...CONTINUED WITH DRY FORECAST THROUGH THIS PERIOD. FRONT
MOVING INTO THE NORTHERN LAKES WEDNESDAY MOVING SOUTHEAST THROUGH
THE AREA EARLY THURSDAY FOR CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE BUILDS IN AGAIN FRIDAY WHICH HOPEFULLY WILL USHER IN
PLEASANT WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...WCR/ADAMS
LONG TERM...WCR
AVIATION...KIELTYKA
Hazardous weather outlook, Jun 2, 3:25 AM EST, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EDT FRI JUN 2 2006
LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-030830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
425 AM EDT FRI JUN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Event by event
5 hail, 1 flood, 1 thunderstorm wind. Local standard time, as filed.
Flood, Marion
- When
- June 3, 2:27 AM EST to June 4, 5:00 AM EST
- Where
- Marion County, La Rue
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
The Scioto River at LaRue flooded from the early morning hours of the 3rd through the early morning hours of the 4th. Flood stage is 11.0 feet. The river crested during the afternoon on the 3rd. No injuries or signficant damage was reported during this event.
Hail, Seneca
- When
- June 3, 3:00 PM EST
- Where
- Seneca County, 3 mi NE of Tiffin
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.133, -83.133
Penny size hail was observed.
Hail, Crawford
- When
- June 3, 3:37 PM EST
- Where
- Crawford County, Chatfield
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.950, -82.933
Penny size hail was observed.
Thunderstorm Wind, Crawford
- When
- June 3, 3:37 PM EST
- Where
- Crawford County, Bucyrus
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -82.983
Severe thunderstorm winds took down a portion of a barn roof. Several tree limbs were also down.
Hail, Crawford
- When
- June 3, 4:15 PM EST
- Where
- Crawford County, 2 mi N of North Robinson
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.833, -82.850
Nickel size hail was observed.
Hail, Morrow
- When
- June 3, 4:40 PM EST
- Where
- Morrow County, Shauck
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.617, -82.667
Nickel size hail was observed. A large limb was also reported down.
Hail, Morrow
- When
- June 3, 5:00 PM EST
- Where
- Morrow County, 3 mi NW of Chesterville
- Measured
- 1 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.517, -82.717
Quarter size hail was observed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, June 3, 2006$300,000 · 50 kt wind · 1 event
- Hail in Michigan, June 3, 2006$90,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Iowa, June 3, 2006$32,000 · 1 in hail · 2 events
- Flash Flood and Hail in South Dakota, June 3 to 4, 20061.75 in hail · 15 events
- Hail and Damaging Wind in Oklahoma, June 3, 2006$18,000 · 52 kt wind · 2 events
- Hail in Nebraska, June 3, 20061.25 in hail · 6 events
- Hail in Illinois, June 3, 20061.75 in hail · 4 events
- Hail and Damaging Winds in North Carolina, June 3, 20061 in hail · 3 events
- Hail in Missouri, June 3, 20060.75 in hail · 3 events
- Hail in Michigan, June 3, 20060.75 in hail · 2 events
- Hail in Illinois, June 3, 20060.75 in hail · 2 events
- Hail in Missouri, June 3, 20060.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518945, 5518939, 5518940, 5518941, 5518942, 5518944, 5518943.